Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
ihatemylife

accutane and working(job)

How many people on here find it embarassing to go to work while on accutane. i'm thinking of going on it but i'm doing my clinical rotation at the hospital right now and i am worry that my lips and skin will be so chapped that it will be embarrassing. please guy...it is that bad? can people tell how bad your skin or lips look when on accutane. this is the only thing that really keeps me from going into accutane right now. my work at the hospital is stressful already and i hate to go to work bringing this dry ass lips and skin. please let me know guys.......i really want to go on accutane.....

again....is it that bad?

thanks

Share this post


Link to post
Share on other sites

No, it's not bad at all..

I'm a female and I wear makeup everyday.and my face rarely, if ever flakes..

I just put on chapstick every 3 or so hours....and it keeps everything the way it should be...

Don't worry..I was worried like you..now I LOVE accutane....I have no IB...and I currently have no oil or acne...

Just try it...if your side effects get too severe you can always get you derm to lower your dosage..

Please try it...I don't believe you'll regret it..Just get some good chapstick...and moisturizer and you'll do fine!!!

(My skin was SOO Much drier on retina...my skin literally peeled off and would bleed)...

if you have any questions just PM me!!!

Share this post


Link to post
Share on other sites

i also love accutane!! i don't have enough good to say about it. it made my face a bit red (like a mild sunburn) but nothing too noticeable. it made my lips pretty red, but again, well worth it. if you keep vaseline or aquaphor on your lips and don't pick at them, they'll be fine. and just wear a good moisturizer lotion on your skin to keep it from looking dry. (i like cetaphil). to me, the side effects for a few months are WELL worth it for clear skin. accutane gave me my life back for over 5 years. the only reason i'm taking a 2nd course is because my hormones are so outta whack from pregnancy and childbirth, otherwise, i'm sure i'd still be completely clear from the first course.

i love it!! it's the ONLY thing that has ever helped me!!

hope this helps,

heidi

Share this post


Link to post
Share on other sites

I just started taking accutane a few days ago after being on minocycline for quite a while. Under minocycline my face was decent but not great, and would constantly flake and be dry. Putting on moisturizer would make my face look oily. But since starting acccutane......I feel like i have real skin. It doesnt flake and has the right oils with looking shiny. I have already felt the effects five days in and am very pleased.....now I just have to watch out for side effects. java script:emoticon(':shifty:',%20'smid_28')

Share this post


Link to post
Share on other sites

I'm only on day5 of roaccutane and am currently experiencing initial breakout. Because of this I do not show up at school for my lectures and I don't like going to work either but I have to. Luckily I work in a dark environment, but at school the lights are so bright that i feel emberrased to be seen there the way my skin is atm. :(

Share this post


Link to post
Share on other sites

I'm only on day5 of roaccutane and am currently experiencing initial breakout. Because of this I do not show up at school for my lectures and I don't like going to work either but I have to. Luckily I work in a dark environment, but at school the lights are so bright that i feel emberrased to be seen there the way my skin is atm. :(

Ask the doc for an antibiotic to help with the IB.

Share this post


Link to post
Share on other sites

I'm only on day5 of roaccutane and am currently experiencing initial breakout. Because of this I do not show up at school for my lectures and I don't like going to work either but I have to. Luckily I work in a dark environment, but at school the lights are so bright that i feel emberrased to be seen there the way my skin is atm. :(

Ask the doc for an antibiotic to help with the IB.

He wanted me to make sure that I stopped taking my oxytetral pills 3 days before starting on roaccutane. I'm on a low dose to minimize the side effects and IB but it didn't seem to help. I just hope it doesn't last too long. When I wash my face I can feel that the "humps" under the surface has diminished and everything has mostly already reached the surface to form whiteheads. I hope that's a good thing.

I'm hosting a huge party on saturday and I'm afraid I might cancel the whole thing if my face doesn't improve until then. Acne really controls my life :(

Share this post


Link to post
Share on other sites

I'm almost done my second week on Accutane. I had my IB right away, and it was the worst experience of my life. My acne has always been there, has been really, really bad for the last year (hence going on the drug), but after starting I had the worst breakout of my life. I literally had over 25 zits on my face (over the size of 1" each, some larger). My face dried up so bad I was literally peeling layers off of it every night. I couldn't smile because my face would crack and bleed. I was embarrassed to leave the house to go to work. I wouldn't do anything with my husband that required leaving the house, and worst off, I had to make 2 trips to my home town where I ran into many people I knew years ago and had them see me like this. It was absolutely terrible, and I hope I never have to go through anything like that again.

But after saying all of that, I've now cleared up quite a bit, I've got one major zit and maybe 3 pimples, and even though the major zit is still embarassing (I was eating lunch today and it cracked open and started bleeding), I'm walking around with a new confidence, as compared to what I've just been through, I'm very pleased with the progress thus far. Even though it was really hard to live through, what kept me going is the knowledge that this was probably the last time I'd ever have to live through something like that again for the rest of my life. Even though it was terribly embarrassing for the last couple of weeks, I survived it, and it's worth it knowing that the embarrassment I've live through my entire life up until now will soon be in my past.

If your acne has been bad enough in your life, does another couple of weeks really matter when it means possibly the end of it?

I say it's worth it!

Share this post


Link to post
Share on other sites

I also had it hard with accutane. I had terrible breakouts, dry skin, and my lips would bleed at times. My acne was very cystic, so I dont know your existing condition and how much youre willing to sacrifice.

It was hard, but my skin looks great now, six months after I finished my course. I dont get any zits anymore. Im extremely happy. I would take it again if I breakout.

Share this post


Link to post
Share on other sites

1. My lips were chapped for the first month.

2. I needed to drink a lot more water.

3. My IB was nothing worse than my typical acne.

4. I did not get redness.

5. I love Accutane!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×